A complication of acute myocardial infarction, which mimics the postcommissurotomy syndrome and idiopathic pericarditis, has been described.1-3 The clinical features are fever; chest pain; evidence of pericarditis, pleurisy, and pneumonitis, and a tendency to recurrences. Several reports have corroborated these observations.4-6 The complication was previously often mistaken for recurrent myocardial or pulmonary infarction.
After the preliminary report, a larger number of patients who presented the postmyocardial-infarction syndrome has been observed. One of the patients who was treated with anticoagulants in the presence of diffuse pleuropericarditis died of cardiac tamponade. It is the purpose of the present communication to report additional information obtained in the past two years and to stress the danger of anticoagulant therapy in the presence of the post-myocardialinfarction syndrome.
Report of Cases
—A 62-year-old man who had diabetes was admitted to the Maimonides Hospital on Nov. 20, 1955. On the morning of
DRESSLER W. The Post-Myocardial-Infarction Syndrome: A Report on Forty-Four Cases. AMA Arch Intern Med. 1959;103(1):28–42. doi:10.1001/archinte.1959.00270010034006
Coronavirus Resource Center
Customize your JAMA Network experience by selecting one or more topics from the list below.
Create a personal account or sign in to: